Alert archive / Puerto Rico / Small Craft Advisories in 2012

Small Craft Advisory 46, NWS JSJ

November 1, 2012

NWS JSJ issued this small craft advisory at Nov 1, 2012, 10:36 AM CDT. It took effect at Nov 2, 2012, 2:00 AM CDT. It was in force for 84 min.

The area

The counties it named.

The facts

Issued
Nov 1, 2012, 10:36 AM CDT (15:36 UTC)
In effect from
Nov 2, 2012, 2:00 AM CDT
Expired
Nov 2, 2012, 3:24 AM CDT
In force
84 min
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

231 
WHCA72 TJSJ 011536 RRA
MWWSJU

URGENT - MARINE WEATHER MESSAGE...DELAYED
NATIONAL WEATHER SERVICE SAN JUAN PR
1136 AM AST THU NOV 1 2012

...NORTHEAST SWELL GENERATED FROM AN AREA OF LOW PRESSURE ACROSS
THE NORTHEAST ATLANTIC WILL ARRIVE INTO THE LOCAL ATLANTIC WATERS
LATE TONIGHT...

.A GROUP OF LONG PERIOD NORTHEAST SWELLS GENERATED FROM A DISTANT
AREA OF LOW PRESSURE ACROSS THE NORTHEAST ATLANTIC...WILL START
ARRIVING INTO THE LOCAL ATLANTIC WATERS LATE TONIGHT. THIS ALONG
WITH THE INCREASING NORTHEAST WINDS WILL CREATE HAZARDOUS SEA
CONDITIONS.

AMZ710-012345-
/O.NEW.TJSJ.SC.Y.0046.121102T0700Z-121104T0100Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1136 AM AST THU NOV 1 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM EARLY FRIDAY MORNING TO 9
PM AST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM FRIDAY THROUGH 9 PM AST
SATURDAY DUE TO HAZARDOUS SEAS.

* WINDS...INCREASING 8 TO 16 KNOTS

* WAVES/SEAS...INCREASING 6 TO 7 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ712-715-722-725-732-012345-
/O.NEW.TJSJ.SC.Y.0046.121103T0100Z-121104T0100Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
1136 AM AST THU NOV 1 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM FRIDAY EVENING TO 9 PM AST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 9PM AST FRIDAY THROUGH 9 PM
AST SATURDAY DUE TO HAZARDOUS SEAS.

* WINDS...INCREASING 8 TO 15 KNOTS

* WAVES/SEAS...INCREASING 6 TO 7 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
304 
WHCA72 TJSJ 012005
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
405 PM AST THU NOV 1 2012

...NORTHEAST SWELL GENERATED FROM AN AREA OF LOW PRESSURE ACROSS
THE NORTHEAST ATLANTIC WILL ARRIVE INTO THE LOCAL ATLANTIC WATERS
LATER TONIGHT...

.A GROUP OF LONG PERIOD NORTHEAST SWELLS GENERATED FROM A DISTANT
AREA OF LOW PRESSURE ACROSS THE NORTHEAST ATLANTIC...WILL START
ARRIVING INTO THE LOCAL ATLANTIC WATERS LATER TONIGHT. THIS ALONG
WITH THE INCREASING NORTHEAST WINDS WILL CREATE HAZARDOUS SEA
CONDITIONS.

AMZ710-020415-
/O.CON.TJSJ.SC.Y.0046.121102T0700Z-121104T0100Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
405 PM AST THU NOV 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO
9 PM AST SATURDAY...

* WINDS...INCREASING 8 TO 16 KNOTS

* WAVES/SEAS...INCREASING 6 TO 7 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ712-715-722-725-732-020415-
/O.CON.TJSJ.SC.Y.0046.121103T0100Z-121104T0100Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
405 PM AST THU NOV 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM FRIDAY TO
9 PM AST SATURDAY...

* WINDS...INCREASING 8 TO 15 KNOTS

* WAVES/SEAS...INCREASING 6 TO 7 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
109 
WHCA72 TJSJ 020215
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1015 PM AST THU NOV 1 2012

...NORTHEAST SWELL GENERATED FROM AN AREA OF LOW PRESSURE ACROSS
THE NORTHEAST ATLANTIC WILL ARRIVE INTO THE LOCAL ATLANTIC WATERS
LATE TONIGHT...

.A GROUP OF LONG PERIOD NORTHEAST SWELLS GENERATED FROM A DISTANT
AREA OF LOW PRESSURE ACROSS THE NORTHEAST ATLANTIC...WILL START
ARRIVING INTO THE LOCAL ATLANTIC WATERS LATER TONIGHT. THIS ALONG
WITH THE INCREASING NORTHEAST WINDS WILL CREATE HAZARDOUS SEA
CONDITIONS.

AMZ710-021015-
/O.CON.TJSJ.SC.Y.0046.121102T0700Z-121104T0100Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1015 PM AST THU NOV 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO
9 PM AST SATURDAY...

* WINDS...INCREASING 8 TO 15 KNOTS

* WAVES/SEAS...INCREASING 6 TO 7 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ712-715-722-725-732-021015-
/O.CON.TJSJ.SC.Y.0046.121103T0100Z-121104T0100Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
1015 PM AST THU NOV 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 PM FRIDAY TO
9 PM AST SATURDAY...

* WINDS...INCREASING 8 TO 14 KNOTS

* WAVES/SEAS...INCREASING 6 TO 7 FEET

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
199 
WHCA72 TJSJ 020824
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
424 AM AST FRI NOV 2 2012

...PULSES OF NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE LOCAL
ATLANTIC AND CARIBBEAN PASSAGES THROUGH AT LEAST SATURDAY NIGHT.
HOWEVER...WAVE HEIGHTS IN GENERAL SHOULD REMAIN BELOW ADVISORY
CRITERIA. THEREFORE...THE SMALL CRAFT ADVISORIES HAVE BEEN 
CANCELLED.

AMZ710-020930-
/O.CAN.TJSJ.SC.Y.0046.000000T0000Z-121104T0100Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
424 AM AST FRI NOV 2 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

AMZ712-715-722-725-732-020930-
/O.CAN.TJSJ.SC.Y.0046.121103T0100Z-121104T0100Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
424 AM AST FRI NOV 2 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Nov 1, 5:07 AM CDT, 5 hours 29 minutes earlier.

Area forecast discussion, Nov 1, 5:07 AM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
607 AM AST THU NOV 1 2012

.SYNOPSIS...INDUCED SURFACE TROUGH SOUTH AND WEST OF THE AREA AND WEAK HIGH
PRESSURE RIDGE JUST NORTH OF THE AREA WILL MAINTAIN A LIGHT EASTERLY
TRADE WIND FLOW ACROSS THE REGION TODAY...THEN BECOMING MORE NORTHEASTERLY
BY THURSDAY AND INTO THE UPCOMING WEEKEND AS THE INDUCED SURFACE TROUGH
WEAKENS.

&&

.DISCUSSION...SCATTERED SHOWERS WERE NOTED OVER THE COASTAL WATERS
OF EASTERN PUERTO RICO AND ACROSS THE U.S. VIRGIN ISLANDS EARLY
THIS MORNING. LATEST SATELITE IMAGES SHOWS A LINE OF MOISTURE
EXTENDING FROM SOUTH TO NORTH EAST OF THE ISLANDS. THIS LINE WILL
MOVE DURING THE MORNING HOURS OVER PUERTO RICO...BRINGING SOME
SHOWERS MAINLY ALONG THE NORTH COAST OF PUERTO RICO. A EAST TO
NORTHEAST WIND FLOW IS DOMINATING THE LOCAL REGION TODAY. THE
COMBINATION OF DAYTIME HEATING...WITH AVAILABLE MOISTURE WILL
RESULT IN THE DEVELOPMENT OF SHOWERS WITH THUNDERSTORMS OVER THE
INTERIOR SECTION OF PUERTO RICO. WITH THE AFOREMENTIONED WIND
FLOW...THE AFTERNOON ACTIVITY WILL AFFECT THE SOUTHWESTERN
SECTIONS OF PUERTO RICO LATE IN THE AFTERNOON.

GENERAL STABLE ATMOSPHERIC CONDITIONS ARE EXPECTED TO PREVAIL OVER
THE REGION NEXT FEW DAYS...AS HIGH PRESSURE RIDGE CONTINUES
DOMINATING THE NORTHEAST CARIBBEAN. PW VALUES WILL REMAIN NEAR 1.5
TO 1.75 INCHES THROUGHOUT THE WEEKEND. NO SIGNIFICANT WEATHER
EVENTS ARE FORECAST TO AFFECT THE LOCAL REGION NEXT FEW DAYS.

&&

.AVIATION...EXPECT PREVAILING VFR CONDITIONS ACROSS ALL TAF SITES
DURING THE OVERNIGHT PERIOD...WITH BRIEF PERIODS OF VCSH ESPECIALLY
AROUND TJSJ. WIND WILL BE LIGHT AND VARIABLE OVERNIGHT...EAST
NORTHEAST WIND FLOW WILL DOMINATE ON THURSDAY.

&&

.MARINE...A NEW GROUP OF NORTHEAST SWELLS GENERATED FROM A DISTANT AREA OF
LOW PRESSURE ACROSS THE NORTHEAST ATLANTIC...WILL START ARRIVING
INTO THE LOCAL ATLANTIC WATERS LATE TONIGHT. REFER TO MARINE
PRODUCTS ISSUED BY THE NATIONAL WEATHER FORECAST OFFICE IN SAN JUAN.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  88  78  87  77 /  30  10  10  20
STT  87  77  88  78 /  20  10  10  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

15/71
Hazardous weather outlook, Nov 1, 5:02 AM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
602 AM AST THU NOV 1 2012

AMZ710>745-PRZ001>013-021015-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
602 AM AST THU NOV 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-021015-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
602 AM AST THU NOV 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 11:49 AM CDTAreal Flood AdvisoryJSJ73 min
Nov 1, 1:08 PM CDTAreal Flood AdvisoryJSJ112 min
Nov 1, 2:50 PM CDTAreal Flood AdvisoryJSJ95 min

Nearby

Small Craft Advisories in Puerto Rico, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.